On roots of dehn twists

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


Margalit and Schleimer [4] discovered a nontrivial root of the Dehn twist about a nonseparating curve on a closed oriented connected surface. We give a complete set of conjugacy invariants for such a root by using a classification theorem of Matsumoto and Montesinos [5, 6] for pseudo-periodic maps of negative twists. As an application, we determine the range of degree for roots of a Dehn twist.

Original languageEnglish
Pages (from-to)987-1001
Number of pages15
JournalRocky Mountain Journal of Mathematics
Issue number3
Publication statusPublished - 2014
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'On roots of dehn twists'. Together they form a unique fingerprint.

Cite this